Toad venom poisoning: resemblance to digoxin toxicity and therapeutic implications.
Аннотация
A healthy man developed gastrointestinal symptoms after ingesting purported aphrodisiac pills. He had severe unrelenting bradycardia, hyperkalaemia, and acidosis. He rapidly developed severe life threatening cardiac arrhythmias and died after a few hours. He was found to have positive serum digoxin concentrations, although he was not taking digoxin. Toad venom poisoning is similar to digitalis toxicity and carries a high mortality. Cardiac glycoside poisoning can occur from ingestion of various plants and animal toxins, and the venom gland of cane toad (Bufo marinus) contains large quantities of cardiac glycosides. Toad venom, a constituent of an aphrodisiac, was considered responsible for the development of clinical manifestations and death in this patient. Digoxin specific Fab fragment has been reported to be beneficial in the treatment of toad venom poisoning. This report alerts physicians to the need to be aware of a new community toxic exposure, as prompt treatment with digoxin specific Fab fragment may be life saving. The treatment approach to patients with suspected toad venom poisoning is described.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.